MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CORTICAL BONE SCREW, 4X22MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH CORTICAL BONE SCREW, 4X22MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 01/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: proximal humerus, right, long, 8.5x260mm; catalog#: 47249626008; lot#: 3026739.Cortical bone screw, 4x18mm; catalog#: 47248611840; lot#: 3006022.Cortical bone screw, 4x24mm; catalog#: 47248612440; lot#: 3024293.Cortical bone screw, 4x32mm; catalog#: 47248613240; lot#: 3024414.Cortical bone screw, 4x28mm; catalog#: 47248612840; lot#: 3024366.Blunt tip screw, 4x38mm; catalog#: 47248603840; lot#: 3010636.Blunt tip screw, 4x40mm; catalog#: 47248604040; lot#: 3024686.Blunt tip screw, 4x42mm; catalog#: 47248604240; lot#: 3010650.Proximal humerus nail cap, 10.5x7.5mm; catalog#: 47248801007; lot#: 3010712.Humerus calibrated drill, 3.3mm, sterile; catalog#: 110035651; lot#: 3018235.Humerus ball nose guidewire, sterile; catalog#: 110035668; lot#: 3038409.Proximal humerus pin coring, 2.5x280mm, 11.0mm; catalog#: 110035664; lot#: unknown.Therapy date: unknown.The manufacturer received other source of documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted with medial distal screws on an unknown side and experienced nerve injury.Hence an in out screw was discarded post the surgery.Remaining screws were not removed.Nerve repair was done on (b)(6) 2021.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient was implants with an affixus nail on (b)(6) 2021.The cortical screw was an in/out screw and discarded.As the patient experiences some weekness, a nerve damage was suspected and the patient was reoperated on (b)(6) 2021.There was some bruising on the radial nerve, but no nerve repair needed to be performed.Review of received data: no medical data relevant to the case has been received.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient was implants with an affixus nail on (b)(6) 2021.The cortical screw was an in/out screw and discarded.As the patient experiences some weekness, a nerve damage was suspected and the patient was reoperated on (b)(6) 2021.There was some bruising on the radial nerve, but no nerve repair needed to be performed.Based on the investigation the reported event cannot be confirmed.Neither the explanted screw nor a surgical report was received.It remains unknown, whether an uninteded surgical error might have caused or contributed to the nerve damage.Further factors which might have caused or contributed to the nerve damage remain unknown.The packaging insert of the affixus humeral nail list as a possible adverse event (nerve damage).The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed and the event has been updated.Event clarification received they had to re operate the patient as they thought there was some nerve damage as the patient was facing some weakness.However upon exploring the surgical site where the distal screws were inserted.They observed that there was some bruising on the radial nerve and no nerve repair was needed to be done to the patient.

Brand Name
CORTICAL BONE SCREW, 4X22MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11201699
Report Number0009613350-2021-00027
Device Sequence Number2270255
Product Code HSB
UDI-Device Identifier00889024505315
UDI-Public00889024505315
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-122-40
Device Lot Number3024278
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;